Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 11, NWS Lake Charles, LA

March 9, 2013Cameron Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Mar 9, 2013, 2:50 AM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Mar 9, 2013, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 2:50 AM CST (08:50 UTC)
In effect from
Mar 9, 2013, 12:00 PM CST
Expired
Mar 9, 2013, 6:00 PM CST
In force
6 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS74 KLCH 090850
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 AM CST SAT MAR 9 2013

...GUSTY SOUTHERLY WINDS IN THE AFTERNOON...

.FALLING PRESSURES ACROSS CENTRAL TEXAS WILL BRING ABOUT LARGE
DIFFERENCES-IN-PRESSURES...RESULTING IN GUSTY SOUTHERLY WINDS.

LAZ052>055-073-074-TXZ215-091900-
/O.NEW.KLCH.WI.Y.0011.130309T1800Z-130310T0000Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
250 AM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...BETWEEN NOON AND 5 PM.

* WINDS...SOUTHERLY AT 20 MPH WITH GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
237 
WWUS74 KLCH 091831
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 PM CST SAT MAR 9 2013

...GUSTY SOUTHERLY WINDS IN THE AFTERNOON...

.LOW PRESSURE DEVELOPING ACROSS CENTRAL TEXAS WILL STRENGTHEN THE
PRESSURE GRADIENT OVER THE AREA...RESULTING IN GUSTY SOUTHERLY
WINDS.

LAZ052>055-073-074-TXZ215-100000-
/O.CON.KLCH.WI.Y.0011.000000T0000Z-130310T0000Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
1231 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...BETWEEN NOON AND 5 PM.

* WINDS...SOUTHERLY NEAR 20 MPH WITH GUSTS TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:20 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 8, 11:20 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1120 PM CST FRI MAR 8 2013

.DISCUSSION...
06Z TAF ISSUANCE.

&&

.AVIATION...
SE WINDS EXPECTED TO REMAIN ~10 KTS AT BPT FOR MOST OF THE
OVERNIGHT HOURS. OTHERWISE...SE WINDS 4-6 KTS SHOULD PREVAIL AT
REMAINING SITES. LOW LEVEL MOISTURE INCREASING FROM THE W WILL
LEAD TO INTERMITTENT MVFR CEILINGS FOR BPT/LCH TOWARDS DAYBREAK...THUS
INTRODUCED TEMPO GROUP FROM 11-15Z FOR THIS. NOT EXPECTING THIS
FOR AEX/LFT/ARA AT THIS TIME...BUT WITH THE LIGHTER WINDS...POSSIBLE
MVFR VSBY. OTHERWISE...INCREASING LLJ WILL LEAD TO MARKED INCREASE
IN SE WINDS AFTER 16Z SAT...WITH WINDS 14-17 KTS WITH GUSTS 22-25
KTS. ALSO...MVFR CEILINGS WILL LIKELY PREVAIL FOR S TERMINALS DUE
TO THE MOISTURE TRAPPED UNDER THE STRONG CAPPING INVERSION ~925MB.
SHALLOW STREAMER SHRA POSSIBLE DURING THE AFTERNOON HOURS...PLACED
SHRA FOR THIS. CEILINGS EXPECTED TO LOWER FURTHER TO IFR SAT
EVENING.

DML

&&

.PREV DISCUSSION... /ISSUED 858 PM CST FRI MAR 8 2013/

UPDATE...
SOUTHWEST FLOW ALOFT BRINGING IN EXTENSIVE UPPER LEVEL MOISTURE
AND CLOUD COVER. THIS...ALONG WITH THE LIGHT SOUTHEAST WINDS WILL
KEEP TEMPERATURES MAINLY IN THE 50S TONIGHT...WITH THE EXCEPTION
THE USUAL COLDER SPOTS IN CENTRAL LOUISIANA MAY DIP DOWN INTO THE
UPPER 40S. STILL RELATIVELY TOO DRY IN THE MID AND LOW LEVELS TO
WORRY ABOUT SHOWER DEVELOPMENT TONIGHT INTO EARLY SATURDAY.
GRADIENT WILL BEGIN TO TIGHTEN ON SATURDAY AS STORM SYSTEM
DEVELOPS IN THE ROCKIES. HOWEVER...NO HEADLINES OVER THE COASTAL
WATERS EXPECTED UNTIL SATURDAY AFTERNOON AT THE EARLIEST.

NO MAJOR CHANGES TO THE GRIDS AT THIS TIME.

RUA

PREV DISCUSSION... /ISSUED 545 PM CST FRI MAR 8 2013/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
S TO SE WINDS 8-12 KTS AT AEX/BPT/LCH SHOULD CONTINUE THRU EARLY
THIS EVENING...DIMINISHING SLIGHTLY OVERNIGHT BUT LIKELY TO REMAIN
8-10 KTS. WINDS SLIGHTLY LESS FOR ARA/LFT THIS EVENING AND
OVERNIGHT. OTHERWISE...VFR EXPECTED FOR VSBY/CEILINGS THIS
EVENING. LOW LEVEL MOISTURE INCREASING FROM THE W WILL LEAD TO
INTERMITTENT MVFR CEILINGS FOR BPT/LCH TOWARDS DAYBREAK...THUS
INTRODUCED TEMPO GROUP FROM 10-14Z FOR THIS. NOT EXPECTING THIS
FOR AEX/LFT/ARA AT THIS TIME. OTHERWISE...INCREASING LLJ WILL
LEAD TO MARKED INCREASE IN SE WINDS AFTER 16Z SAT...WITH WINDS
14-17 KTS WITH GUSTS OVER 25 KTS.

DML

PREV DISCUSSION... /ISSUED 428 PM CST FRI MAR 8 2013/

SYNOPSIS...
LATEST WATER VAPOR AND UPPER AIR ANALYSIS SHOWS LG UPPER LOW
SPINNING INTO S CAL WITH DOWNSTREAM RIDGING INTO THE CNTL/SRN CONUS
AND PAC MOISTURE STREAMING OVER TX/LA ON SWLY FLOW ALOFT. SFC RIDGE
REMAINS IN PLACE ACRS THE MID AND LOWER MS VALLEY...WITH SELY WINDS
BRINGING WARMER AND MOISTER AIR INTO THE AREA.

DISCUSSION...
FEW CHANGES TO THE FCST THROUGH THE WEEKEND. A WARMING AND
MOISTENING TREND WILL CONTINUE WITH LOWS TONIGHT IN THE UPPER 40S TO
MIDDLE 50S...BETWEEN 10-15 DEGREES WARMER THAN LAST NIGHT. THE
UPPER LOW WILL MOVE QUICKLY EAST TO THE SRN PLAINS BY
SATURDAY...WITH ENOUGH LIFT IN ADVANCE OF THE SYSTEM TO BRING A
SLT CHC OF SHOWERS TO WRN PORTIONS OF THE AREA SAT AFTN. HIGH
TEMPS WILL WARM INTO THE 70S...SLIGHTLY ABOVE NORMAL FOR THIS TIME
OF YEAR.

SHOWER AND THUNDERSTORM CHANCES WILL INCREASE INTO THE DAY
SUNDAY AS THE UPPER LOW LIFTS NE AND BRINGS A COLD FRONT ACRS TX.
THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS...MAINLY
SUNDAY AFTN INTO SUNDAY NIGHT AS THIS SYSTEM MOVES INTO THE LOWER
MS VALLEY. GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT ALONG WITH
DECENT DEEP LAYER SHEAR WILL BE IN PLACE...WITH INSTABILITY RATHER
MARGINAL. HOWEVER...COULD SEE INSTABILITY IMPROVE WITH AFTN
HEATING. EXPECT THE HIGHEST POPS ACRS THE AREA DURING THE
OVERNIGHT HOURS SUNDAY NIGHT AS THE FRONT CROSSES THE AREA.
OVERALL RAINFALL TOTALS WILL RUN BETWEEN 1 AND 2 INCHES FROM
SUNDAY INTO MONDAY...BUT COULD SEE HIGHER RAINFALL RATES WITHIN
SOME OF THE STRONGER STORMS.

RAIN CHANCES WILL END FOR MUCH OF THE AREA BY MONDAY AFTN AS DRIER
AIR MOVES INTO THE REGION BEHIND THE COLD FRONT. COOLER AND DRIER
WEATHER IS EXPECTED MONDAY INTO TUESDAY. A FAIR AND DRY PATTERN WILL
BE IN PLACE THROUGH MUCH OF NEXT WEEK WITH SFC HIGH PRESSURE
PREVAILING OVER THE REGION. TEMPERATURES WILL MODERATE BY MID TO
LATE NEXT WEEK WITH MORNING LOWS RUNNING NEAR NORMAL AND AFTN
HIGHS NEAR OR SLIGHTLY ABOVE NORMAL.

MARINE...
LIGHT TO MODERATE SOUTHEAST WINDS WILL STRENGTHEN THROUGH SATURDAY
BETWEEN HIGH PRESSURE TO THE EAST AND LOW PRESSURE DEVELOPING OVER
THE TEXAS PANHANDLE. THE ONSHORE FLOW WILL CONTINUE INTO SUNDAY AHEAD
OF A COLD FRONT WITH SHOWERS AND THUNDERSTORMS INCREASING SUNDAY
AFTERNOON INTO EARLY MONDAY. THE FRONT WILL CROSS THE COASTAL
WATERS SUNDAY NIGHT...WITH STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  53  72  60  72  47 /  10  10  20  60  80
KBPT  56  72  61  72  46 /  10  20  20  60  80
KAEX  48  73  59  73  46 /  10  10  30  70  80
KLFT  52  73  60  73  50 /  10  10  10  40  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 8, 4:25 AM CST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 AM CST FRI MAR 8 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
091030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
425 AM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL ADVANCE ACROSS THE FORECAST AREA LATE
SUNDAY INTO EARLY MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY.
WIND PROFILES APPEAR FAVORABLE FOR SEVERE WEATHER BUT INSTABILITY WILL
REMAIN LIMITED. ANY SEVERE WEATHER THREAT AT THIS TIME APPEARS
MINIMAL...BUT HEAVY RAINS WILL REMAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-091030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
425 AM CST FRI MAR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL ADVANCE ACROSS THE FORECAST AREA LATE
SUNDAY INTO EARLY MONDAY WITH SHOWERS AND THUNDERSTORMS LIKELY.
WIND PROFILES APPEAR FAVORABLE FOR SEVERE WEATHER BUT INSTABILITY WILL
REMAIN LIMITED. ANY SEVERE WEATHER THREAT AT THIS TIME APPEARS
MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:44 AM CSTSmall Craft AdvisoryLCH54 hr

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.